Discussions that mention benadryl

Allergies board


Hi there, I have cold urticaria, might be able to help you in some of your questions. I have actually posted in some threads previously on cold urticaria in this forum, you can check them out too. :)

You mentioned that your face turned almost purple. I have heard of Raynauds syndrome that can have symptoms like fingers turning purple, white due to the cold. A blood test can be done to check for it.

I also know that people with thyroid problems can get hives. But whether your hives now are caused by the thyroid problem or a totally new seperate condition, could be hard to tell.

Anti-histamines are the first line of treatment for urticaria. Don't be depair if a certain medication doesn't work. You may need an increase dosage of the med, an additional anti-histamine in your treatment plan or a change of the type of anti-histamine. If you have swellings too, prednisone can't reduce the hives and swelling. However, taking steroids long-term is highly discouraged as it brings along a wide range of side-effects. You need an experienced dermatologist or allergist to help identify the medication that can help you control your hives. A patient Dr. that listens to your every detail is a plus!

If you are out in the cold often and have swellings(angioedema), you will need an Epi-Pen. It's an auto-injector that you inject yourself with when you have a severe reaction called anaphylaxis and throat swells, blood pressure dropping... So it delivers a preloaded dose of epinephrine and helps to reverse the effects of anaphylaxis temporary. After that, you need to go to the ER asap to get follow up treatment and observation.

Hope you feel better soon! :angel:

Btw, have you tried Benadryl? It's available over the counter.